MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HALF PIN 4MM X 20MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SMITH & NEPHEW, INC. HALF PIN 4MM X 20MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 122700
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/30/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to the breakage of half pins.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to the breakage of half pins.The associated devices were not returned for analysis.Therefore a product evaluation could not be performed.No batch number was provided, therefore the device history record review cannot be completed.Complaint history review could not be performed with any accuracy due to lack of batch number.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Without the return of the actual product involved, no batch information available as well as no medical information provided, our investigation of this report is inconclusive.No further investigation warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
HALF PIN 4MM X 20MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8739216
Report Number1020279-2019-02474
Device Sequence Number11396633
Product Code KTT
UDI-Device Identifier03596010069344
UDI-Public03596010069344
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K920024
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number122700
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer06/06/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;